Alert archive / Arizona / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 69, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Aug 27, 2016, 8:46 PM MDT for Navajo County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2016, 8:46 PM MDT (02:46 UTC)
- Expired
- Aug 27, 2016, 9:20 PM MDT
- In force
- 34 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
County Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 126 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 2.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1644 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
319 WUUS55 KFGZ 280246 SVRFGZ AZC017-280330- /O.NEW.KFGZ.SV.W.0069.160828T0246Z-160828T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 746 PM MST SAT AUG 27 2016 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NAVAJO COUNTY IN NORTH CENTRAL ARIZONA... * UNTIL 830 PM MST * AT 745 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEBA DALKAI...OR 23 MILES SOUTHWEST OF KEAMS CANYON...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... TEES TOH AND SEBA DALKAI. THIS INCLUDES STATE ROUTE 87 BETWEEN MILE MARKERS 383 AND 396. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3545 11057 3564 11058 3569 11035 3547 11031 TIME...MOT...LOC 0245Z 264DEG 13KT 3557 11048 $$ KD
2 follow-up statements
844 WWUS55 KFGZ 280312 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 812 PM MST SAT AUG 27 2016 AZC017-280330- /O.CON.KFGZ.SV.W.0069.000000T0000Z-160828T0330Z/ NAVAJO AZ- 812 PM MST SAT AUG 27 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MST FOR NAVAJO COUNTY... AT 809 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR TEES TOH...OR 18 MILES SOUTHWEST OF KEAMS CANYON...MOVING EAST AT 15 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. LOCATIONS IMPACTED INCLUDE... TEES TOH AND SEBA DALKAI. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3545 11057 3564 11058 3569 11035 3547 11031 TIME...MOT...LOC 0309Z 264DEG 13KT 3558 11037 $$ KD
656
WWUS55 KFGZ 280320
SVSFGZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
820 PM MST SAT AUG 27 2016
AZC017-280329-
/O.CAN.KFGZ.SV.W.0069.000000T0000Z-160828T0330Z/
NAVAJO AZ-
820 PM MST SAT AUG 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NAVAJO COUNTY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3545 11057 3564 11058 3569 11035 3547 11031
TIME...MOT...LOC 0314Z 264DEG 13KT 3558 11032
$$
KDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 4:50 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Aug 27, 4:50 PM MDT, 3 hours 56 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 350 PM MST SAT AUG 27 2016 .SYNOPSIS...A low pressure center drifting eastward over northern Arizona will bring cooler than normal daytime temperatures, showers, and thunderstorms through Sunday. A drying and warming trend is expected on Monday before increasing moisture and storm chances return mid week. && .DISCUSSION...A low pressure center over far northern Arizona is slowly moving east. This is interacting with monsoon moisture already in place. Isolated to scattered storms will continue through the night tonight as this low provides additoinal lift once the surface cools. Sunday is expected to be an active day as well. The low moves into New Mexico on Monday and a drier southwest flow develops in the wake of the low. Apache County will continue to have enough moisture for scattered storms on Monday. By Tuesday, moisture over Sonora and New Mexico will begin to move back over northern Arizona. Current model trends indicate that moisture will move back over much of northern Arizona by Wednesday. && .AVIATION...Expect isolated to scattered SHRA/TSRA with MVFR/IFR conditions likely under the stronger storms. After 18Z, SHRA/TSRA will increase in coverage. Aviation discussion not updated for TAF amendments. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...MAS AVIATION...MAS For Northern Arizona weather information visit weather.gov/flagstaff
Hazardous weather outlook, Aug 27, 2:25 PM MDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 125 PM MST SAT AUG 27 2016 AZZ004>018-037>040-280445- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 125 PM MST SAT AUG 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ARIZONA INTO THIS EVENING. HAIL IS ALSO POSSIBLE WITH STORMS TODAY ACROSS THE NORTHLAND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A DECREASE IN STORM COVERAGE IS FORECAST FOR SUNDAY THROUGH TUESDAY. MOISTURE AND STORM CHANCES INCREASE AGAIN STARTING WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Aug 27, 6:34 PM MDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 534 PM MST SAT AUG 27 2016 AZZ012-040-280100- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 AZ- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY AZ- 534 PM MST SAT AUG 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR COCONINO COUNTY UNTIL 600 PM MST... AT 533 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF SUNRISE...OR 35 MILES NORTHEAST OF FLAGSTAFF. THIS STORM WAS MOVING NORTHEAST AT ABOUT 5 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF COCONINO COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3536 11114 3553 11123 3566 11100 3542 11086 TIME...MOT...LOC 0033Z 244DEG 4KT 3548 11111 KD
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:34 PM MDT | Special Weather Statement | FGZ | 26 min | |
| Aug 27, 6:55 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino | 50 min |
| Aug 27, 7:43 PM MDT | Severe Thunderstorm Warning | FGZ | Coconino, Navajo | 21 min |
| Aug 28, 10:53 AM MDT | Special Weather Statement | FGZ | 22 min | |
| Aug 28, 11:20 AM MDT | Special Weather Statement | FGZ | Navajo | 25 min |
| Aug 28, 11:31 AM MDT | Special Weather Statement | FGZ | Apache | 29 min |
| Aug 28, 4:13 PM MDT | Special Weather Statement | FGZ | 32 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.